Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 95, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Sep 7, 2005, 1:05 PM CDT for Monroe County, Wisconsin. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2005, 1:05 PM CDT (18:05 UTC)
- Expired
- Sep 7, 2005, 2:00 PM CDT
- In force
- 55 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Monroe County, WI
The radar
The La Crosse radar (KARX), 55 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 870 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 071806
SVRARX
WIC081-071900-
/O.NEW.KARX.SV.W.0095.050907T1805Z-050907T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
105 PM CDT WED SEP 7 2005
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONROE COUNTY IN WEST CENTRAL WISCONSIN
* UNTIL 200 PM CDT
* AT 105 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING LARGE HAIL EXTENDING FROM 9 MILES
NORTH OF TOMAH TO 14 MILES SOUTH OF SPARTA. THE SEVERE
THUNDERSTORMS WERE MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
NORWALK AND JACKSON PASS AROUND 110 PM...
RIDGEVILLE AND TUNNEL CITY AROUND 115 PM...
TOMAH AND I 94 EXIT 143 AROUND 120 PM...
VALLEY JUNCTION AND WILTON AROUND 125 PM...
I 90 EXIT 43 AND I 90 AND I 94 INTERCHANGE AROUND 130 PM...
THESE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING NICKEL SIZE HAIL.
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
LAT...LON 4415 9057 4397 9077 4373 9092 4373 9033
4397 9032 4416 9031
$$
SHEA5 follow-up statements
000
WWUS53 KARX 071819
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
119 PM CDT WED SEP 7 2005
WIC081-071900-
/O.CON.KARX.SV.W.0095.000000T0000Z-050907T1900Z/
MONROE WI-
119 PM CDT WED SEP 7 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR MONROE COUNTY...
AT 118 PM...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING NICKEL SIZE HAIL EXTENDING FROM 12 MILES
NORTHEAST OF TOMAH TO 13 MILES SOUTH OF SPARTA. THE SEVERE STORMS
WERE MOVING EAST AT 20 MPH.
THE STRONGEST STORMS ARE NEAR NORWALK...OAKDALE AND EAST OF WARRENS.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
MILL BLUFF STATE PARK AND CLIFTON AROUND 125 PM...
OIL CITY AROUND 130 PM...
TUNNEL TRAIL CAMPGROUND AROUND 135 PM...
KENDALL AND HOFFMAN CORNERS AROUND 155 PM...
GLENDALE AROUND 200 PM...
AGAIN...THE MAIN THREAT IS LARGE HAIL. WINDS MAY GUST TO 30 MPH AS
WELL.
LAT...LON 4415 9057 4397 9077 4373 9092 4373 9033
4397 9032 4416 9031
$$
SHEA000
WWUS53 KARX 071830
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
130 PM CDT WED SEP 7 2005
WIC081-071900-
/O.CON.KARX.SV.W.0095.000000T0000Z-050907T1900Z/
MONROE WI-
130 PM CDT WED SEP 7 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR MONROE COUNTY...
AT 130 PM...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING NICKEL SIZE HAIL EXTENDING FROM 15 MILES
NORTHEAST OF TOMAH TO 15 MILES SOUTH OF SPARTA. THE SEVERE STORMS
WERE MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
WILTON AROUND 140 PM...
MILL BLUFF STATE PARK AROUND 140 PM...
GLENDALE AND KENDALL AROUND 200 PM...
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS LARGE HAIL AND GUSTY WINDS ARE THE MAIN
THREATS.
LAT...LON 4415 9043 4395 9053 4373 9079 4373 9033
4397 9032 4416 9031
$$
SHEA000
WWUS53 KARX 071832
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
132 PM CDT WED SEP 7 2005
WIC081-071900-
/O.CON.KARX.SV.W.0095.000000T0000Z-050907T1900Z/
MONROE WI-
132 PM CDT WED SEP 7 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR MONROE COUNTY...
THE NORWALK POST OFFICE REPORTED GUSTY WINDS BUT NO HAIL AS THE
STORMS PASSED THROUGH THERE.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
WILTON AROUND 140 PM...
MILL BLUFF STATE PARK AROUND 140 PM...
GLENDALE AND KENDALL AROUND 200 PM...
MOVE INDOORS IF STORMS APPROACH YOUR AREA.
LAT...LON 4415 9043 4395 9053 4373 9079 4373 9033
4397 9032 4416 9031
$$
SHEA000
WWUS53 KARX 071853
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
153 PM CDT WED SEP 7 2005
WIC081-071900-
/O.CON.KARX.SV.W.0095.000000T0000Z-050907T1900Z/
MONROE WI-
153 PM CDT WED SEP 7 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR MONROE COUNTY...
A FEW THUNDERSTORMS REMAIN OVER SOUTHEAST MONROE COUNTY BUT MOST OF
THE SEVERE WEATHER HAS SHIFTED EAST INTO JUNEAU COUNTY. THIS WARNING
WILL BE ALLOWED TO EXPIRE AT 2 PM.
IF YOU LIVE IN FAR SOUTHEAST MONROE COUNTY...BE ALERT FOR LARGE HAIL
AND LIGHTNING.
LAT...LON 4415 9043 4395 9053 4373 9079 4373 9033
4397 9032 4416 9031
$$
SHEA000
WWUS53 KARX 071856
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
156 PM CDT WED SEP 7 2005
WIC081-071910-
/O.EXP.KARX.SV.W.0095.000000T0000Z-050907T1900Z/
MONROE WI-
156 PM CDT WED SEP 7 2005
...THE SEVERE THUNDERSTORM WARNING FOR MONROE COUNTY WILL EXPIRE AT
1 PM...
THE THUNDERSTORMS HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE
THUNDERSTORM WARNING FOR MONROE COUNTY WILL EXPIRE ON TIME.
LAT...LON 4415 9043 4395 9053 4373 9079 4373 9033
4397 9032 4416 9031
$$
SHEAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 4:02 AM CDT, 9 hours 3 minutes earlier.
Area forecast discussion, Sep 7, 4:02 AM CDT, 9 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 402 AM CDT WED SEP 7 2005 .SHORT TERM...TODAY THROUGH FRIDAY PRECIPITATION CHANCES FROM TODAY THROUGH THURSDAY NIGHT...AND THE SEVERE WEATHER THREAT OF THURSDAY AFTERNOON AND EVENING ARE THE MAIN CONCERNS WITH THIS FORECAST PACKAGE. AT 4 AM...A SURFACE COLD FRONT EXTENDED FROM IRON MOUNTAIN MICHIGAN WEST SOUTHWEST TO AUSTIN MINNESOTA AND WEST TO SIOUX CITY IOWA. SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEEN DEVELOPING ALONG AND NORTH OF THIS FRONT EARLY THIS MORNING. THIS ACTIVITY HAS BEEN MAINLY FOCUSED ALONG THE 850 MB COLD FRONT. UNLIKE THE PAST COUPLE OF DAYS...THE SEPTEMBER 7TH 00Z MODELS DIFFER ON HOW SOUTH THIS FRONT WILL GO. BOTH THE NGM AND NAM HAVE THIS FRONT MOVING AS FAR SOUTH AS SOUTHERN IOWA. MEANWHILE THE GFS HAS THE FRONT STALLING OUT ACROSS NORTHERN IOWA. CONSIDERING THE UPPER LEVEL WINDS AND LOOKING AT THE WINDS ON THE PROFILERS THIS MORNING...I HAVE A VERY HARD TIME BUYING THAT THE FRONT WILL MAKE IT TO SOUTHERN IOWA. AS A RESULT...I WENT MORE ALONG THE GFS FRONTAL POSITION FOR TODAY AND TONIGHT. IN ADDITION...THE MODELS DO NOT HAVE AS IMPRESSIVE UPPER LEVEL JET MOVING INTO THE AREA THIS AFTERNOON. AS A RESULT... I LOWERED THE PRECIPITATION CHANCES JUST A BIT FOR TODAY. ON THURSDAY AFTERNOON AND EVENING...ALL OF THE SHORT RANGE MODELS SHOW THAT SOME CYCLOGENESIS WILL TAKING PLACE ACROSS THE AREA. THIS IS PARTIALLY IN RESPONSE TO THE STRONG COUPLED JET LOCATED ACROSS THE REGION. THE GFS LOOKS TO BE HAVING SOME FEEDBACK PROBLEMS BY 00Z FRIDAY...SO I TRENDED TOWARD THE SLIGTLY WEAKER NAM AND NGM SOLUTIONS. WITH THE 0-6KM SHEAR RUNNING IN THE 30 TO 40 KNOT RANGE AND GOOD INSTABILITY BE ADVECTED INTO THE REGION... THE THUNDERSTORMS WILL HAVE TO BE WATCHED CAREFULLY FOR THE POTENTIAL OF SEVERE WEATHER. THE MAIN THREAT WILL BE LARGE HAIL. HOWEVER THERE WILL BE A POSSIBILITY OF TORNADOES IN THE VICINITY OF THE WARM FRONT. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY THE MODELS CONTINUE TO SHOW A STRONG 500 MB RIDGE BUILDING ACROSS THE AREA DURING THIS TIME FRAME. THE MAIN FORECAST QUESTION IS WHEN WILL THIS RIDGE BREAK DOWN. THE OPERATIONAL GFS SHOWS THAT THAT THIS WILL OCCUR EARLY NEXT WEEK. MEANWHILE THE ECMWF SHOWS THAT THIS MAY NOT OCCUR UNTIL THE MIDDLE OF NEXT WEEK. MUCH OF THE DIFFERENCES IS A RESULT OF HOW THEY HANDLE OPHELIA. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && BOYNE
Hazardous weather outlook, Sep 7, 1:03 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 103 PM CDT WED SEP 7 2005 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-081100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU- LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINNESHIEK-WINONA- 103 PM CDT WED SEP 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT EARLY THIS AFTERNOON...A FRONTAL BOUNDARY ACROSS THE AREA SEPARATED WARM...MOIST AND UNSTABLE AIR OVER NORTHEAST IOWA AND SOUTHERN WISCONSIN FROM MUCH COOLER AND STABLE AIR ACROSS SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN. THE COMBINATION OF THIS FRONT...THE UNSTABLE AIRMASS TO THE SOUTH...AND LIFTING OF THE AIRMASS AHEAD OF AN UPPER LEVEL DISTURBANCE MOVING ACROSS MINNESOTA WILL CONTINUE TO GENERATE THUNDERSTORMS ACROSS MUCH OF THE AREA THIS AFTERNOON. WINDS ALOFT ARE ON THE WEAK SIDE...AND LONGER LIVED THUNDERSTORMS CAPABLE OF PRODUCING SEVERE WEATHER ARE NOT EXPECTED. HOWEVER...THE INSTABILITY COMBINED WITH THE LIFTING FROM THE UPPER DISTURBANCE MAY BE ENOUGH FOR A FEW STORMS TO BRIEFLY REACH SEVERE LIMITS THIS AFTERNOON. ANY BRIEFLY SEVERE STORMS MAY PRODUCE PENNY TO NICKEL SIZED HAIL AND WIND GUSTS OF 55 TO 60 MPH. THE THREAT AREA FOR THESE STORMS THIS AFTERNOON IS SOUTHEAST OF A LINE FROM BLACK RIVER FALLS AND LA CROSSE WISCONSIN TO DECORAH AND NEW HAMPTON IOWA. ALL THE THUNDERSTORMS ARE EXPECTED TO EXIT THE AREA BY EARLY THIS EVENING... WITH QUIET WEATHER EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONGER DISTURBANCE WILL APPROACH THE AREA THURSDAY AFTERNOON. THE STALLED FRONTAL BOUNDARY OVER IOWA WILL BEGIN TO RETURN NORTHWARD AS A WARM FRONT. IT IS UNCERTAIN AT THIS TIME THE LOCATION OF THUNDERSTORM DEVELOPMENT AS THE TWO SYSTEMS INTERACT...BUT IT DOES SEEM LIKELY THAT AT LEAST SCATTERED THUNDERSTORMS WILL DEVELOP THURSDAY AFTERNOON ACROSS THE AREA. WITH INCREASING WINDS ALOFT AS THE SYSTEM APPROACHES...THE SEVERE WEATHER THREAT WITH ANY STORMS THAT DEVELOP WILL BE INCREASED IN COMPARISON TO PREVIOUS DAYS. THE MAIN THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR A TIME THIS AFTERNOON...FOR LOCATION EAST AND SOUTH OF BLACK RIVER FALLS...LA CROSSE AND DECORAH. A BETTER CHANCE OF SPOTTER ACTIVATION MAY COME THURSDAY WITH THE STRONGER SYSTEM MOVING INTO THE AREA. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RRS
In the hours before
Local storm report, Sep 7, 12:13 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1213 PM CDT WED SEP 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HAIL ALMA CENTER 44.44N 90.91W
09/07/2005 0.88 INCH JACKSON WI FIRE DEPT/RESCUE
HIGH WIND ALSO REPORTED.
&&
SHEALocal storm report, Sep 7, 1:01 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
101 PM CDT WED SEP 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 PM HAIL 2 NE BIG FLATS 44.14N 89.77W
09/07/2005 0.75 INCH ADAMS WI TRAINED SPOTTER
&&
04The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 11:57 AM CDT | Severe Thunderstorm Warning | ARX | Jackson | 63 min |
| Sep 7, 12:43 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 32 min |
| Sep 7, 12:56 PM CDT | Severe Thunderstorm Warning | ARX | Jackson | 34 min |
| Sep 7, 1:23 PM CDT | Severe Thunderstorm Warning | ARX | Juneau | 67 min |
| Sep 7, 1:48 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 57 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.